Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering from acne. Taken unwanted-72 emergency contraceptive after unprotected sex. Side effect of medication?

hi, i m 22 yrs female and i acne problem and so tired of taking medicines and every thing can you tell me wat r the reasons for my acne. i dont have a very good diet but its fine i guess . and have unprotected sex with my husband sometimes so i have to take unwanted 72 like i took a month ago is my acne a side effect of it?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  237
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, thanks for posting your query
Acne starts during puberty as a result of hormone production by the ovaries
The androgens produced stimulate the oil glands (maximum on face , upper back and chest) to produce more of oil which collects in the gland ducts and clogs the pores, this leads to black heads and white heads. The bacteria which live in the ducts utilize the oil to produce free fatty acids which spill out within the skin , irritates the structures leading to raised bumps which may be pus filled pimples

SO acne occurs on and off due to hormones and can occur till hormones are produced. normally acne decreases by 30-40 years but even seen later than this.
There is no exact corelation with diet

Unwated 72 is an emergency contraceptive, not to be used as regular birth control method, has only progeterone is unlikely to cause acne

hope this answers your query
Answered: Thu, 14 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor